Alert archive / Missouri / Areal Flood Warnings in 2009

Areal Flood Warning 95, NWS St. Louis, MO

November 15, 2009Cole County, Gasconade County, Osage County, Missouri

NWS St. Louis, MO issued this areal flood warning at Nov 15, 2009, 9:04 PM CST for Cole County, Gasconade County, Osage County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2009, 9:04 PM CST (03:04 UTC)
Expired
Nov 16, 2009, 9:00 AM CST
In force
12 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Cole County, MO, Gasconade County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Nov 15, 6:04 PM CST, 3 hours earlier.

Area forecast discussion, Nov 15, 6:04 PM CST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CST SUN NOV 15 2009

.DISCUSSION...
/409 PM CST SUN NOV 15 2009/

STALLED OUT FRONTAL BOUNDARY AND APPROACH OF A STRONG UPPER LEVEL
LOW MEANS LOTS OF WET WEATHER FOR OUR AREA...AND TODAYS RAIN OVER
THE NW HALF OF THE FA IS JUST THE OPENING SALVO.  SHORT RANGE
MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE SYNOPTIC
TRENDS THROUGH MONDAY EVENING...WITH THE MAIN DISAGREEMENT ON THE
PLACEMENT OF THE MAIN QPF AXIS. ALTHO RAIN HAS BEEN AGONIZINGLY
SLOW PUSHING E TODAY...BELIEVE THAT THE RAIN WILL SPREAD EAST
OVERNIGHT IN SOMEWHAT OF A COMPROMISE BETWEEN THE WRF/NAM AND
GFS/ECMWF...WITH THIS EWD PUSH AIDED BY THE SIGNIFICANT AMOUNT OF
RAIN COOLED AIR INTERACTING WITH THE BAROCLINICITY. BY
MONDAY AND INTO MON EVENING...DEEP SOUTHERLY FLOW SETS UP ALONG
THE MISSISSIPPI RIVER...ALLOWING A PERSISTENT MOISTURE FEED INTO
STALLED OUT BAROCLINIC ZONE. IM CERTAIN THAT THE QPF AXIS WILL
WOBBLE A BIT...BUT WITH UPPER LOW REMAINING WELL TO THE WEST DONT
SEE ANYTHING TO REALLY GIVE THE PRECIP A SIGNIFICANT E...OR W...
SHIFT. 3 DAY QPF STILL SUGGESTS 3-5 INCHES OF RAIN WITH BULLESEYE
CENTERED NEAR UIN...BUT ISOLATED HIGHER AMOUNTS FROM JUST EAST OF
COU INTO THE UIN AREA.  WE GOT A FLOOD WATCH OUT THE DOOR EARLIER
THIS AFTERNOON WITH THE ABOVE THINKING IN MIND...AND THE WATCH
CONTINUES AT THIS ISSUANCE W/O ANY CHANGES. TWEEKS WL ALMOST
CERTAINLY BE NECESSARY BUT I THINK THE WATCH CERTAINLY REFLECTS
THE GENERAL THREAT.

HEAVIEST RAIN SHOULD END BY TUESDAY MORNING...BUT LIGHTER RAINFALL
WILL CERTAINLY LINGER INTO MIDWEEEK AS CENTER OF THE UPPER LOW
WOBBLES ACROS AREA.

TRUETT

&&

.AVIATION...
/536 PM CST SUN NOV 15 2009/

FOR THE 00Z TAFS...BAND OF LGT TO MODERATE INTENSITY RAINFALL
EXTENDING THRU COU AND UIN WILL SHIFT SLOWLY EWD TGT MOVING INTO
STL/SUS THIS EVNG. IT APPEARS THAT NEARLY CONTINUOUS LGT RAIN WITH
PERIODS OF MODERATE RAINFALL WILL OCCUR FOR MOST OF THE FORECAST
PERIOD AS A MID-UPPER LEVEL LOW SLOWLY APPROACHES FROM THE PLAINS
AND A WEAK SFC LOW DEVELOPS ALONG THE STALLED FRONT AND MOVES NEWD
THRU SERN MO ON MON. STRATUS CLOUD DECK WILL CONTINUE OVER THE TAF
SITES AROUND 1000-20000 FEET IN UIN...AND 600-1000 FT IN
COU...STL AND SUS. NELY SFC WNDS WILL CONTINUE AT THE TAF SITES
THRU THE PERIOD EXCEPT BECOMING N-NWLY IN COU MON AFTN BEHIND THE
SFC LOW/INVERTED SFC TROF.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR AUDRAIN-BOONE-CALLAWAY-
     COLE-CRAWFORD-FRANKLIN-GASCONADE-MONITEAU-MONROE-MONTGOMERY-
     OSAGE-WARREN.

     FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR KNOX-LEWIS-LINCOLN-
     MARION-PIKE-RALLS-SHELBY.

     FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR JEFFERSON-ST. CHARLES-
     ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-
     WASHINGTON.

IL...FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR ADAMS IL-BROWN IL-
     CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-PIKE IL.

     FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR MADISON IL-MONROE IL-
     RANDOLPH IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Nov 15, 3:42 PM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CST SUN NOV 15 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
342 PM CST SUN NOV 15 2009

...FLOOD WATCH IN EFFECT FOR MUCH OF CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS FOR TONIGHT THROUGH MONDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

RAIN...MODERATE TO HEAVY AT TIMES...WILL SLOWLY DRIFT FROM CENTRAL
MISSOURI AND WEST CENTRAL ILLINOIS INTO EAST CENTRAL MISSOURI AND
SOUTHWEST ILLINOIS OVERNIGHT. THIS RAINFALL IS EXPECTED TO CAUSE
FLOODING ON SOME CREEKS AND STREAMS IN THE REGION.

ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE FROM CENTRAL MISSOURI
INTO SOUTHWEST ILLINOIS. THESE STORMS WILL NOT BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN WILL CONTINUE ACROSS THE REGION MONDAY AND MONDAY
NIGHT...WITH THE AXIS OF HEAVIEST RAINFALL CENTERED ALONG THE
MISSISSIPPI RIVER FROM NEAR ST LOUIS TO NEAR QUINCY. THIS
PROLONGED RAINFALL EVENT WILL FURTHER THE FLOODING THREAT ALONG
MANY CREEKS... STREAMS...AND RIVERS OVER THE AREA.

BY THE TIME THE HEAVIEST RAIN WINDS DOWN ON TUESDAY...RAINFALLS IN
THE 3 TO 5 INCH RANGE ARE CERTAINLY POSSIBLE ALONG AND NORTH OF
INTERSTATE 70...WITH ISOLATED HIGHER AMOUNTS FROM CENTRAL MISSOURI
INTO WEST CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL TOTALS OF OVER AN
INCH...AS WELL AS ANY FLOODING THEY OBSERVE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, Nov 15, 3:13 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CST SUN NOV 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      3 W LOOSE CREEK         38.51N  92.01W
11/15/2009                   COLE               MO   TRAINED SPOTTER

            COUNTY ROAD 412 NEAR THE OSAGE RIVER BASIN CURRENTLY
            INUNDATED WITH 6 INCHES OF WATER FLOWING OVER THE ROAD.
            LOCAL FARM FIELDS ALSO BECOMING INUNDATED.

&&

EVENT NUMBER LSX0900369

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 8:19 PM CSTAreal Flood WarningLSXLincoln, Montgomery, Warren12 hr
Nov 15, 8:29 PM CSTRiver Flood WarningLSXLincoln61 hr
Nov 16, 9:35 AM CSTRiver Flood WarningLSXBrown6 days

Nearby

Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.